MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING IA/CC) ARCHITECT I2000SR ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER

ABBOTT LABORATORIES (IRVING IA/CC) ARCHITECT I2000SR ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER
Model Number N/A
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed smoke and a burning smell coming from the scc power supply of the architect i2000sr when trying to power on the instrument multiple times.The smoke went away when the power was turned off.There was no impact to patient management, user safety, or facility damage reported.
 
Additional Manufacturer Narrative
The customer detected a burning odor and observed smoke coming from the power supply for the architect (sn: (b)(4)) after powering the module on.The smoke stopped when the module was turned off.All module activities stopped, and service was dispatched.No fire or damage to the instrument or injury to personnel was reported.The field service engineer (fse) was on site and replaced the power supply, scc (pn: 7-206072-01) with scc power supply (pn 7-206072-02) which resolved the issue.No fire was observed, and no injury occurred.A review of the architect (sn: (b)(4)) service history was performed and found no contributing factors and no subsequent reports of smoking from the scc power supply were reported.A review of trending data did not identify any trends for tickets with replacements of the power supply, scc (ln: 7-206072-01).A product labeling review found the architect system operations manual provides information regarding electrical hazards, and electrical safety for the architect systems.The i system service and support manual provides instructions for replacing the scc power supply.The 2020 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.There was no observed damage to the scc power supply.Based on the information, no systemic issue or deficiency was identified.

Brand Name
ARCHITECT I2000SR ANALYZER
Common Device Name
AUTOMATED IMMUNOASSAY ANALYZER
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING IA/CC)
1915 hurd drive
irving TX 75038
MDR Report Key10317233
Report Number3016438761-2020-00140
Device Sequence Number991542
Product Code JJE
UDI-Device Identifier00380740068851
UDI-Public00380740068851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number03M74-98
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1